North Dakota, 2006

Hail in North Dakota, May 26, 2006

May 26, 2006 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at May 26, 2:00 AM CST, 7 hours 5 minutes earlier.

Area forecast discussion, May 26, 2:00 AM CST, 7 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 AM CDT FRI MAY 26 2006

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT...
MAIN FORECAST CONCERNS/HIGHLIGHTS IN THE SHORT TERM WILL BE GOOD
CONVECTIVE POTENTIAL TONIGHT AND SATURDAY NIGHT...AND DAYTIME
TEMPERATURES WITH TIGHT TEMPERATURE GRADIENT SATURDAY AND SUNDAY
NORTHWEST TO SOUTHEAST WITH TROUGH/FRONTAL BOUNDARY OVER CENTRAL
NORTH DAKOTA.

CURRENTLY...UPPER LEVEL RIDGE AXIS OVER THE NORTHERN PLAINS WITH A
LOW PRESSURE TROUGH OVER EASTERN MONTANA. LEFTOVER SHOWERS AND
THUNDERSTORMS MOVING THROUGH THE NORTHWEST AND NORTH CENTRAL
FORECAST AREA WITH STILL SOME STRONG THUNDERSTORMS OVER NORTHEAST
MONTANA. WILL MODIFY MORNING POP GRIDS A LITTLE LATER AFTER LOOKING
AT LATEST REGIONAL RADAR AND SHORT TERM MODEL DATA.

SURFACE TROUGH WILL SLOWLY MOVE EAST TODAY AND TONIGHT OVER WESTERN
AND CENTRAL NORTH DAKOTA. STRONG SOUTHERLY WINDS WILL DEVELOP LATER
THIS MORNING AND AFTERNOON AHEAD OF THE TROUGH...THEN SLOWLY
SUBSIDING WEST TO EAST AS THE PRESSURE GRADIENT RELAXES AND THE
TROUGH SLIDES MORE OVER THE CENTRAL PART OF THE STATE BY THIS
EVENING. SOUTHERLY FLOW WILL TRANSPORT WARMER TEMPERATURES AND
HIGHER DEWPOINTS INTO THE REGION TODAY. EXPECTING A CHANCE OF STRONG
TO SEVERE THUNDERSTORMS MAINLY THIS EVENING AND OVERNIGHT OVER THE
ENTIRE AREA. CONVECTIVE TEMPS LOOKING HIGH OVER THE CENTRAL AND EAST
THIS AFTERNOON...SO REMOVED LOW POPS BUT KEPT IN ACROSS THE WEST
WHERE THE CAP IS WEAKER AND WHERE ONE WOULD EXPECT A BETTER CHANCE
OF THUNDERSTORMS DEVELOPING OR PROPAGATING IN FROM MONTANA.

THE SURFACE TROUGH MOVES VERY LITTLE SATURDAY REMAINING ACROSS THE
CENTRAL...WITH NORTHERLY FLOW BEHIND THE TROUGH ADVECTING IN COOLER
AIR OVER THE NORTHWEST FORECAST AREA. THIS WILL SET UP A TIGHT
TEMPERATURE GRADIENT NORTHWEST TO SOUTHEAST WITH THE SOUTHEAST
PORTION OF THE STATE SEEING MAX TEMPS SOME 15 TO 20 DEGREES WARMER.
ANOTHER ROUND OF STRONG TO SEVERE STORMS EXPECTED SATURDAY EVENING
AND OVERNIGHT WITH UNSTABLE ATMOSPHERE AND SURFACE BOUNDARY
STRETCHED OVER THE AREA PROVIDING AMPLE LIFT. LEFT THE AFTERNOON DRY
FOR NOW WITH STRONG CAP IN PLACE. TOOK OUT THUNDER MENTION NORTHWEST
DUE TO SHOWALTER INDEX WELL ABOVE ZERO AND ALL INSTABILITY MAINLY
OVER THE CENTRAL AND EAST. SURFACE TROUGH MOVES SLOWLY EAST
SUNDAY...WITH STILL A GOOD TEMPERATURE GRADIENT REMAINING OVER THE
REGION...BUT WITH LOWER MAX TEMPS EXPECTED CENTRAL AS NORTHERLY FLOW
SETS UP BEHIND THE LOW. KEPT IN SHOWERS AND THUNDERSTORMS SUNDAY AND
SUNDAY NIGHT WITH INSTABILITY AND SURFACE TROUGH CENTRAL AND
EAST...AND SHORT WAVE ENERGY WEST.

.LONG TERM...MONDAY THROUGH THURSDAY...
LONG RANGE MODELS REMAIN CONSISTENT WITH A FAIRLY ACTIVE PERIOD.
SOUTH TO SOUTHWEST FLOW ALOFT EARLY BECOMING MORE ZONAL LATER IN THE
PERIOD. SEVERAL SHORTWAVES RIDING THROUGH THE MID AND UPPER FLOW
WILL KEEP THE THREAT OF THUNDERSTORMS IN THE FORECAST. TIMING REMAINS
THE ONLY CONCERN FOR THE LONG TERM. TEMPERATURES EXPECTED TO REMAIN
AT OR ABOVE THE NORMS FOR THIS TIME YEAR.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

NH/RGT
Hazardous weather outlook, May 26, 3:42 AM CST, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
442 AM CDT FRI MAY 26 2006

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-270945-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
442 AM CDT FRI MAY 26 2006 /342 AM MDT FRI MAY 26 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE TROUGH WILL MOVE INTO WESTERN AND CENTRAL NORTH
DAKOTA TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP
THIS EVENING AND OVERNIGHT ACROSS THE FORECAST AREA. SOME
THUNDERSTORMS MAY BE SEVERE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED FOR
SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND SATURDAY NIGHT.

NH

In the hours before

Local storm report, May 26, 7:53 AM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
853 AM CDT FRI MAY 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 AM     HAIL             MINOT                   48.23N 101.30W
05/26/2006  E0.50 INCH       WARD               ND   CO-OP OBSERVER

            MINOT NORTH HILL LOCATION.

&&

SWICHE
Local storm report, May 26, 8:44 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
944 AM CDT FRI MAY 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 AM     HAIL             5 N MANDAN              46.90N 100.89W
05/26/2006  E0.75 INCH       BURLEIGH           ND   TRAINED SPOTTER

&&

SWICHE

The radar

The Bismarck radar (KBIS), 14 km away, was scanning. The volume nearest the first event began at 15:05 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Burleigh

When
May 26, 9:05 AM CST to 9:07 AM CST
Where
Burleigh County, 9 mi E of Bismarck
Measured
0.88 in hail
Reported by
BROADCAST MEDIA
Coordinates
46.800, -100.583

Reported along interstate 94.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505217.